Previous issue ·  Next issue ·  Most recent issue in the archive · All issues in the archive   

Journal of Operator Theory

Volume 37, Issue 1, Winter 1997  pp. 121-154.

Almost multiplicative morphisms and some applications

Authors: Huaxin Lin
Author institution:Department of Mathematics, East China Normal University, Shanghai 200062, CHINA Current address: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222, U.S.A.

Summary: We show that, for any $\varepsilon > 0$ and an integer n > 0, there exists $\delta > 0$ such that if x_1, x_2,..., x_n are normal elements in the unit ball of a purely infinite simple C*-algebra A with
$\left\| {x_i x_j - x_j x_i } \right\| < \delta \quad i = 1,2,...,n$
then there exist mutually commuting normal elements y_1, y_2,..., $y_n \in A$ such that
$\left\| {x_i - y_i } \right\| < \varepsilon \quad i = 1,2,...,n$

Keywords: C*-algebra, C*-algebra homomorphism, almost multiplicative morphisms.

Contents    Full-Text PDF